Noticed blood in urine with urethral J stent in right kidney and on doxil for ovarian cancer. Does urinalysis indicate any abnormality?
User rating for this question
I have a urethral J stent in my right kidney. I am being treated for ovarian cancer and am currently on Doxil. I experienced blood in my urine three days ago (never occurred previously). I have no pain or fever and no further visual urine in my blood to date. The urinalysis showed; leukocytes 2+, protein 1+, blood 3+, WBC/HPF 25-50, RBC/HPF less than 100, squamous epithelial cells few, urine bacteria few, urine mucous 1+, creatinine 0.75. All other components are within the normal range. Is this considered serious, and are there other tests that may be performed? I thank you for your response
Posted Wed, 1 Jan 2014 in Cancer
Answered by Dr. Indranil Ghosh 2 hours later
Brief Answer: May be urinary infection Detailed Answer: Hi Thanks for your query. As there are lot of WBCs in the urine sample, it may be a result of infection. This can be confirmed by an urine culture. If there is evidence of infection, antibiotics will result in cure. Otherwise, a cystoscopy (examination of the bladder) may be needed to find out the exact cause. Hope I have answered your query. I will be available to answer further followup queries, if any.
Follow-up: Noticed blood in urine with urethral J stent in right kidney and on doxil for ovarian cancer. Does urinalysis indicate any abnormality? 1 hour later
Thank you for your prompt response Dr. XXXXXXX Your answers seem very logical. I will check with the urologist that did my stent placement to see what further tests he may want to order. I am hoping a course of antibiotics and an additional follow-up urinalysis will rule out something more serious than an infection. A cystoscopy may not be a bad idea either.
Answered by Dr. Indranil Ghosh 4 hours later
Brief Answer: You are welcome Detailed Answer: I think that would be the correct approach here. If you do not have any other queries, then please close the query and give feedback. Regards